Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 2, 2012, 5:10 PM EST for 4 counties in Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 5:10 PM EST (22:10 UTC)
- Expired
- Mar 2, 2012, 5:45 PM EST
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 5:40 PM EST | HAIL 1.75 | Sharpsburg, KY | GOLFBALL SIZED HAIL REPORTED NEAR OLYMPIA...BETHEL AND SHARPSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:02 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529
WUUS53 KJKL 022210
SVRJKL
KYC011-069-173-205-022245-
/O.NEW.KJKL.SV.W.0023.120302T2210Z-120302T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
EXTREME NORTHWESTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 PM EST
* AT 508 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CARLISLE...OR 14 MILES NORTH OF MOUNT STERLING...AND MOVING EAST AT
65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERBURNE AND BETHEL AROUND 515 PM EST.
TILTON...PECKS RIDGE...PEBBLE AND CRAINTOWN AROUND 520 PM EST.
POPLAR PLAINS...GODDARD...HILLSBORO AND FLEMINGSBURG AROUND 525 PM
EST.
WALLINGFORD...MUSES MILLS...PLUMMERS LANDING AND FOXPORT AROUND 530
PM EST.
WALTZ AROUND 535 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3846 8357 3843 8357 3841 8348 3839 8345
3840 8340 3834 8336 3815 8402 3816 8402
3831 8384 3836 8388 3835 8391 3836 8390
3838 8393 3850 8359
TIME...MOT...LOC 2210Z 248DEG 58KT 3827 8394
WIND...HAIL 70MPH 1.50IN
$$
GREIF1 follow-up statement
168
WWUS53 KJKL 022228
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EST FRI MAR 2 2012
KYC011-069-173-205-022245-
/O.CON.KJKL.SV.W.0023.000000T0000Z-120302T2245Z/
MONTGOMERY KY-ROWAN KY-BATH KY-FLEMING KY-
528 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLEMING...
NORTHWESTERN BATH...NORTH CENTRAL ROWAN AND EXTREME NORTHWESTERN
MONTGOMERY COUNTIES UNTIL 545 PM EST...
AT 525 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
YALE...OR 9 MILES NORTHEAST OF FRENCHBURG...MOVING EAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTZ AROUND 535 PM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.
&&
LAT...LON 3846 8357 3843 8357 3841 8348 3839 8345
3840 8340 3834 8336 3815 8402 3816 8402
3831 8384 3836 8388 3835 8391 3836 8390
3838 8393 3850 8359
TIME...MOT...LOC 2227Z 248DEG 58KT 3808 8348
WIND...HAIL 70MPH 1.50IN
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:00 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 2, 3:00 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EST FRI MAR 2 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 300 PM EST FRI MAR 2 2012 MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT. FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT. REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT. AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE 30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START TO SATURDAY. MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 PM EST FRI MAR 2 2012 MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY. GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS. KAS MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES. THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S. THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER 60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1234 PM EST FRI MAR 2 2012 A BREAK IN THE SHOWERS AND STORMS IS EXPECTED THIS AFTERNOON AND INTO EARLY THIS EVENING. HOWEVER...GUSTY CONDITIONS WILL DEVELOP WITH GUSTS UP TO 30 KNOTS POSSIBLE. THE THREAT FOR SHOWERS AND STORMS WILL PUSH INTO EASTERN KENTUCKY AROUND 23Z...WITH THE GREATEST THREAT FOR DOWNBURST WINDS BETWEEN 01 AND 03Z. GIVEN THE LIKELY STRONG WINDS...HAVE PUT A TEMPO GROUP IN THE TAFS TO ACCOUNT FOR THESE DOWNBURST WINDS. THE THREAT FOR THUNDERSTORMS WILL END BY MIDNIGHT WITH SOME LEFTOVER SHOWERS. SKIES WILL BEGIN TO CLEAR OFF TONIGHT...AND MAY NEED TO WATCH THE POTENTIAL FOR SOME FOG DEVELOPMENT...BUT GIVEN THE COMPLEX WEATHER THIS EVENING...HAVE OPTED TO WAIT ON INCLUDING ANY FOG FOR THE TIME BEING. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ058>060-068-069- 079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM....DUSTY AVIATION...KAS
Hazardous weather outlook, Mar 2, 4:33 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 433 PM EST FRI MAR 2 2012 KYZ044-050>052-040000- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ058>060-068-069-079-080-083-084-040000- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ085>088-104-106>120-040000- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 12 AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KAS
In the hours before
Special weather statement, Mar 2, 1:13 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 113 PM EST FRI MAR 2 2012 KYZ087-088-118-021845- LETCHER-BELL-HARLAN- 113 PM EST FRI MAR 2 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EST FRIDAY AFTERNOON... LETCHER... EASTERN BELL AND HARLAN. AT 112 PM EST...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR HOLMES MILL...OR 18 MILES SOUTHWEST OF WHITESBURG...MOVING NORTHEAST AT 60 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EOLIA AROUND 120 PM EST...ERMINE AROUND 125 PM EST...AND WRIGHT AROUND 130 PM EST. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. IN ADDITION...CONDITIONS ARE CONDUCIVE TO TORNADIC DEVELOPMENT THIS AFTERNOON. GREIF
Local storm report, Mar 2, 1:24 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD MIDDLESBORO 36.61N 83.72W
03/02/2012 BELL KY EMERGENCY MNGR
HWY 25E UNDER 6 INCHES OF WATER COMING INTO MIDDLESBORO.
0100 PM FLASH FLOOD 1 SE CALVIN 36.71N 83.61W
03/02/2012 BELL KY EMERGENCY MNGR
TWO FEET OF FLOWING WATER OF HWY 1344.
&&
JCARICOSpecial weather statement, Mar 2, 4:21 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 421 PM EST FRI MAR 2 2012 KYZ050-051-058>060-022215- MENIFEE-MONTGOMERY-POWELL-BATH-ESTILL- 421 PM EST FRI MAR 2 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EST FRIDAY AFTERNOON... WESTERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL... WESTERN BATH AND NORTHWESTERN ESTILL. AT 416 PM EST...A STRONG AND WELL ORGANIZED THUNDERSTORM WAS LOCATED ABOUT 55 MILES WEST OF HARRIS FERRY...OR 20 MILES WEST OF DANVILLE...MOVING EAST AT 60 MPH. THIS WILL MOVE INTO EAST KENTUCKY AND THE I-64 CORRIDOR TOWARD 5 PM. LOCATIONS THAT ARE ON TRACK TO BE AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 505 PM EST...JEFFERSONVILLE AROUND 510 PM EST AND SUDITH AROUND 515 PM EST. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 50 MPH OR HIGHER...FREQUENT LIGHTNING AND HAIL...POSSIBLY LARGE...IN THESE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER DURING THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A PARTICULARLY DANGEROUS TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
Special weather statement, Mar 2, 4:49 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 449 PM EST FRI MAR 2 2012 KYZ050-051-059-060-022245- MENIFEE-MONTGOMERY-POWELL-BATH- 449 PM EST FRI MAR 2 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EST FRIDAY AFTERNOON... NORTHWESTERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL AND CENTRAL BATH. AT 446 PM EST...A STRONG AND ORGANIZED THUNDERSTORM WAS LOCATED 38 MILES WEST OF WESTBEND...OR 7 MILES NORTH OF LANCASTER...MOVING NORTHEAST AT 60 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 515 PM EST...MOUNT STERLING AND JEFFERSONVILLE AROUND 520 PM EST...OWINGSVILLE AROUND 525 PM EST. RESIDENTS CAN EXPECT HAIL...POSSIBLY LARGE...GUSTY WINDS IN EXCESS OF 50 MPH...AND TORRENTIAL RAIN. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. THIS IS A VERY DANGEROUS STORM. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
Special weather statement, Mar 2, 4:57 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 457 PM EST FRI MAR 2 2012 KYZ044-050>052-022245- MONTGOMERY-ROWAN-BATH-FLEMING- 457 PM EST FRI MAR 2 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EST FRIDAY AFTERNOON... NORTHWESTERN MONTGOMERY... NORTHERN ROWAN... NORTHWESTERN BATH AND FLEMING. AT 456 PM EST...A STRONG ORGANIZED THUNDERSTORM WAS LOCATED 16 MILES WEST OF SIDEVIEW...OR 7 MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 65 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SIDEVIEW AROUND 500 PM EST...JUDY AROUND 505 PM EST...SHARPSBURG AND BETHEL AROUND 510 PM EST...SHERBURNE AROUND 515 PM EST...FLEMINGSBURG AND POPLAR PLAINS AROUND 520 PM EST... RESIDENTS CAN EXPECT HAIL...POSSIBLY LARGE...GUSTY WINDS IN EXCESS OF 50 MPH...AND TORRENTIAL RAIN. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. THIS IS A VERY DANGEROUS STORM. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
Special weather statement, Mar 2, 5:00 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 500 PM EST FRI MAR 2 2012 KYZ050>052-059-060-022245- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH- 500 PM EST FRI MAR 2 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EST FRIDAY AFTERNOON... NORTHWESTERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL... WESTERN ROWAN AND BATH. AT 500 PM EST...A STRONG THUNDERSTORM WAS LOCATED 27 MILES WEST OF WESTBEND...OR 8 MILES WEST OF RICHMOND...MOVING NORTHEAST AT 65 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 520 PM EST...CAMARGO AROUND 525 PM EST...OGGS STATION AROUND 530 PM EST...OLYMPIA AROUND 535 PM EST...POLKSVILLE AROUND 540 PM EST... RESIDENTS CAN EXPECT HAIL...POSSIBLY LARGE...GUSTY WINDS IN EXCESS OF 50 MPH...AND TORRENTIAL RAIN. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. THIS IS A VERY DANGEROUS STORM. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:00 AM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Mar 2, 9:03 AM EST | Severe Thunderstorm Warning | JKL | Pulaski | 27 min |
| Mar 2, 9:18 AM EST | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 42 min |
| Mar 2, 12:36 PM EST | Tornado Warning | JKL | Bell, Harlan | 39 min |
| Mar 2, 12:38 PM EST | Tornado Warning | JKL | Bell, Harlan | 37 min |
| Mar 2, 12:42 PM EST | Flash Flood Warning | JKL | Bell, Harlan, Letcher | 6 hr |
| Mar 2, 12:45 PM EST | Tornado Warning | JKL | Bell, Knox, Whitley | 30 min |
| Mar 2, 3:24 PM EST | River Flood Advisory | JKL | Lee | 43 hr |
| Mar 2, 5:08 PM EST | Tornado Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 37 min |
| Mar 2, 5:14 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 31 min |
| Mar 2, 5:16 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 29 min |
| Mar 2, 5:28 PM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Wayne, Whitley | 32 min |
| Mar 2, 5:31 PM EST | Tornado Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more | 44 min |
| Mar 2, 5:45 PM EST | Tornado Warning | JKL | Elliott, Johnson, Menifee, Morgan, Rowan, Wolfe | 30 min |
| Mar 2, 5:46 PM EST | Tornado Warning | JKL | Fleming, Rowan | 10 min |
| Mar 2, 5:49 PM EST | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 26 min |
| Mar 2, 5:53 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 37 min |
| Mar 2, 5:57 PM EST | Tornado Warning | JKL | Bath, Estill, Lee, Menifee, Montgomery, Powell and 1 more | 33 min |
| Mar 2, 5:57 PM EST | Tornado Warning | JKL | Bath, Fleming, Montgomery, Rowan | 33 min |
| Mar 2, 6:01 PM EST | Tornado Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan, Rowan | 25 min |
| Mar 2, 6:03 PM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 42 min |
| Mar 2, 6:09 PM EST | Tornado Warning | JKL | Estill, Jackson, Lee, Menifee, Morgan, Powell and 1 more | 51 min |
| Mar 2, 6:21 PM EST | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 39 min |
| Mar 2, 6:21 PM EST | Tornado Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 39 min |
| Mar 2, 6:23 PM EST | Tornado Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more | 52 min |
| Mar 2, 6:34 PM EST | Tornado Warning | JKL | Elliott, Morgan, Rowan | 26 min |
| Mar 2, 6:34 PM EST | Tornado Warning | JKL | Elliott, Morgan, Rowan | 26 min |
| Mar 2, 6:38 PM EST | Tornado Warning | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Morgan and 1 more | 37 min |
| Mar 2, 6:40 PM EST | Flash Flood Warning | JKL | Estill, Powell, Wolfe | 5 hr |
| Mar 2, 6:41 PM EST | Flash Flood Warning | JKL | Bell, Harlan, Whitley | 5 hr |
| Mar 2, 6:45 PM EST | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 30 min |
| Mar 2, 6:48 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 27 min |
| Mar 2, 6:52 PM EST | Flash Flood Warning | JKL | Bath, Elliott, Johnson, Menifee, Morgan, Rowan | 5 hr |
| Mar 2, 6:54 PM EST | Tornado Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 51 min |
| Mar 2, 6:58 PM EST | Severe Thunderstorm Warning | JKL | Estill, Johnson, Lee, Magoffin, Menifee, Morgan and 2 more | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.